Alert archive / North Dakota / High Wind Warnings in 2022
High Wind Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind warning at Nov 6, 2022, 1:19 AM CST for 16 counties in North Dakota. It took effect at Nov 6, 2022, 9:00 AM CST. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2022, 1:19 AM CST (07:19 UTC)
- In effect from
- Nov 6, 2022, 9:00 AM CST
- Expired
- Nov 6, 2022, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 9:15 AM CST | NON-TSTM WND GST 60 | Cooperstown, ND | |
| Nov 6, 10:30 AM CST | NON-TSTM WND GST 62 | Devils Lake, ND | MEASURED AT NDDOT RWIS STATION ND 20 MP 97.6. |
| Nov 6, 10:32 AM CST | NON-TSTM WND GST 62 | 1 Nw Ayr, ND | PEAK 10 METER WIND GUST MEASURED AT AYR NDAWN. |
| Nov 6, 11:35 AM CST | NON-TSTM WND GST 59 | 1 Nw Valley City, ND | AWOS STATION KBAC VALLEY CITY AP ND. |
| Nov 6, 11:55 AM CST | NON-TSTM WND GST 58 | 1 Se Gwinner, ND | AWOS STATION KGWR GWINNER AP ND. |
| Nov 6, 12:37 PM CST | NON-TSTM WND GST 58 | 2 Ne Pekin, ND | NDAWN 10M WIND GUST. |
| Nov 6, 1:09 PM CST | NON-TSTM WND GST 58 | 1 Ssw North River, ND | ASOS STATION KFAR FARGO AP ND. |
| Nov 6, 1:26 PM CST | NON-TSTM WND GST 60 | 3 Sw Mooreton, ND | NDAWN 10M WIND GUST. |
| Nov 6, 1:43 PM CST | NON-TSTM WND GST 58 | 2 E Logan Center, ND | NDAWN 10M WIND GUST. |
| Nov 6, 1:55 PM CST | NON-TSTM WND GST 58 | 2 Sw Langdon, ND | AWOS STATION KD55 LANGDON AP ND. |
| Nov 6, 2:00 PM CST | NON-TSTM WND GST 63 | 1 Ssw North River, ND | ASOS STATION KFAR FARGO AP ND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS73 KFGF 060719 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 119 AM CST Sun Nov 6 2022 NDZ006-007-014-015-024-026-028-054-070000- /O.UPG.KFGF.HW.A.0002.221106T1500Z-221107T0000Z/ /O.NEW.KFGF.HW.W.0004.221106T1500Z-221107T0000Z/ /O.CON.KFGF.WI.Y.0023.221106T0900Z-221106T1500Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 119 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...For the High Wind Warning, west winds 40 to 50 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs and Western Walsh Counties. * WHEN...For the High Wind Warning, from 9 AM this morning to 6 PM CST this evening. For the Wind Advisory, until 9 AM CST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MNZ006-009-016-017-023-024-028-032-070000- /O.EXA.KFGF.WI.Y.0023.221106T1500Z-221107T0000Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-Wadena- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Wadena, and Menahga 119 AM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Of The Woods, North Beltrami, North Clearwater, South Beltrami, South Clearwater, Hubbard, East Becker and Wadena Counties. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Hunters should think twice about venturing out on any ponds or lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ008-016-027-029-030-038-039-049-052-053-070000- /O.CON.KFGF.WI.Y.0023.221106T1200Z-221107T0000Z/ Pembina-Eastern Walsh-Grand Forks-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 119 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Pembina, Eastern Walsh, Grand Forks, Steele, Traill, Barnes, Cass, Ransom, Sargent and Richland Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027-029>031-040-070000- /O.CON.KFGF.WI.Y.0023.221106T1500Z-221107T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 119 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
471 WWUS73 KFGF 061729 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1129 AM CST Sun Nov 6 2022 NDZ027-029-030-038-039-070000- /O.UPG.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ /O.EXA.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ Grand Forks-Steele-Traill-Barnes-Cass- Including the cities of Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, and Fargo 1129 AM CST Sun Nov 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Grand Forks, Steele, Traill, Barnes and Cass Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ006-007-014-015-024-026-028-054-070000- /O.CON.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 1129 AM CST Sun Nov 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs and Western Walsh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ008-016-049-052-053-070000- /O.CON.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ Pembina-Eastern Walsh-Ransom-Sargent-Richland- Including the cities of Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1129 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Pembina, Eastern Walsh, Ransom, Sargent and Richland Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>009-013>017-022>024-027>032-040-070000- /O.CON.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 1129 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dtr
888 WWUS73 KFGF 061811 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1211 PM CST Sun Nov 6 2022 NDZ049-052-053-070000- /O.UPG.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ /O.EXA.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ Ransom-Sargent-Richland- Including the cities of Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1211 PM CST Sun Nov 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Ransom, Sargent and Richland Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ006-007-014-015-024-026>030-038-039-054-070000- /O.CON.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 1211 PM CST Sun Nov 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ008-016-070000- /O.CON.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ Pembina-Eastern Walsh- Including the cities of Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, and Park River 1211 PM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Pembina and Eastern Walsh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>009-013>017-022>024-027>032-040-070000- /O.CON.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 1211 PM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dtr
472 WWUS73 KFGF 070024 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 624 PM CST Sun Nov 6 2022 NDZ006-014-015-024-026-028-070300- /O.EXP.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ /O.NEW.KFGF.HW.W.0005.221107T0024Z-221107T0300Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, and Cooperstown 624 PM CST Sun Nov 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Towner, Benson, Ramsey, Eddy, Nelson and Griggs Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ007-027-029-030-038-039-049-054-070300- /O.EXP.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ /O.NEW.KFGF.WI.Y.0024.221107T0024Z-221107T0300Z/ Cavalier-Grand Forks-Steele-Traill-Barnes-Cass-Ransom- Western Walsh- Including the cities of Langdon, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Edinburg, Adams, and Lankin 624 PM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cavalier, Grand Forks, Steele, Traill, Barnes, Cass, Ransom and Western Walsh Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ052-053-070130- /O.EXP.KFGF.HW.W.0004.000000T0000Z-221107T0000Z/ Sargent-Richland- Including the cities of Gwinner, Milnor, Forman, Rutland, and Wahpeton 624 PM CST Sun Nov 6 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds are diminishing this evening; however, occasional wind gusts to near 35 mph are possible. $$ MNZ001>004-007-NDZ008-016-070300- /O.EXP.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ /O.NEW.KFGF.WI.Y.0024.221107T0024Z-221107T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Eastern Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, and Park River 624 PM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Minnesota, West Polk, Norman, Clay, Kittson and West Marshall Counties. In North Dakota, Pembina and Eastern Walsh Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ005-006-008-009-013>017-022>024-027>032-040-070130- /O.EXP.KFGF.WI.Y.0023.000000T0000Z-221107T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 624 PM CST Sun Nov 6 2022 ...WIND ADVISORY HAS EXPIRED... Winds are diminishing this evening; however, occasional wind gusts to near 35 mph are possible. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at Nov 5, 11:29 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 5, 11:29 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1129 PM CDT Sat Nov 5 2022
.UPDATE...
Issued at 1129 PM CDT Sat Nov 5 2022
Only a trace of rain fell with the echoes as they moved over the
NWS Grand Forks office just a bit ago. The Fargo ASOS also
recorded a trace of rain, so not very much. The wind switch to the
southwest is pushing toward the Devils Lake to Jamestown corridor,
with the switch to the west (and the stronger winds) somewhere
from Bismarck to Minot. There are some upstream snow showers, so
will have to keep an eye on those for northern portions of this FA
on Sunday.
UPDATE Issued at 628 PM CDT Sat Nov 5 2022
Still seeing echoes on radar moving into the Red River Valley,
however, reports of anything reaching the ground are getting hard
to come by. Did see a few webcams with a few drops on their
lenses, but the dry air in the low layers still seems to be
winning. Will maintain the low chances for a rain or snow shower
tonight, but it would minimal. The increasing west winds are now
pushing into the western part of North Dakota, but are unlikely to
reach this FA until closer to midnight.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 304 PM CDT Sat Nov 5 2022
South winds over eastern ND and the Red River valley gusting to
20-30 kts and look for winds to continue into the evening ahead of
a cold front which will move east into the Devils Lake basin
toward 06z Sunday and then east from there. Colder air lags the
initial front by 3 hours or so with cold advection into DVL basin
toward 09z Sunday and with this winds will increase with gusts
over 35 kts. Cooler air and gusty west winds will overspread the
area Sunday. Based on soundings best mixing of 50-55 kt winds at
820-850 mb is late morning thru late afternoon. Highest chance for
these high winds are in the DVL basin and escarpment west of Grand
Forks. But low is weakening as it moves east Sunday through
Manitoba into Ontario by late in the day and cold advection not
that strong, so unsure how much mixing will and on the fence on
high wind warning for DVL basin. Confidence close, but feel best
way to message is for a high wind watch to go into effect 15z Sun
to 00z Mon. Will keep wind advisory in place prior to watch start
time and keep wind advisory rest of eastern ND/RRV and parts of
west central MN as was issued earlier.
For precipitation...a band of light rain showers moving east ahead
of the front will move into DVL basin 21z-22z and spread east into
the RRV and SE ND 23z-02z and then into MN. Amounts look quite
light...NDAWN shows a few hundredths where rain is/was in NW ND.
Due to temps as precipitation arrives tonight a period of light
rain/snow mix may occur in NW MN.
Sunday will see wraparound moisture on the southern edge of the
sfc low to our north skirt our north near the Canadian border. A
chance exists for a little light snow or snow shower but the
moisture wrapping around this system is diminishing as it moves
farther east. Minimal impacts expected from any wintry precip.
For fire weather, MPX coord with MIFC and a red flag warning
issued for much of southern and central MN including Grant county
MN as RH values may drop to 25 pct and winds will be gusty over 45
mph along with dry fuels. RH values quickly are higher farther
north as cooler air moves in.
.LONG TERM...(Monday through Saturday)
Issued at 304 PM CDT Sat Nov 5 2022
Overview:
The overall trend is wet with seasonably cool temperatures
this week. Chances of light precipitation Monday due to a frontal
passage. Wednesday is our warmest day of the week. Thursday and
Friday has a chance for a wintry mix due to a transient low.
Discussion:
The Northern Hemispheric 300mb and 500mb level shows a
very progressive pattern with 6-7 waves depending how you count it.
Monday, A warm front passes through the region Monday evening into
Tuesday morning allow some moisture to advect into the area giving
us our first small chance at some liquid precipitation or snow.
Given how dry the atmosphere is prior to this front and how dry the
air mass is following it very light amounts are possible. The
ensembles are giving a probability of 25% for a couple hundredths of
liquid and 0.1inches of snow for those colder temperatures. The
probability on Tuesday is a little more generous at 35% as the
Northern Plains transitions to SW flow. The quick moving ridge
pattern is a little more centered over the Northern Plains. However
the 850mb dewpoints has the moisture start to advect into the region
early evening. Wednesday is going to be the warmest day of the week
with a high temperature in the 50's possibly low 60's for the
southern half of the state as the ridge passes over. Strong moisture
advection will occur over the next 24 hours. The ensembles show a
40% probability for the Red River Valley of seeing a 0.25 inch of
rain and 60% for North-Central Minnesota. Thursday and Friday, The
forecast is a bit uncertain, with lower confidence in track, timing,
and exact type of precipitation. There remains some signaling from
the ensembles of varied impacts from the system migrating through.
There's also multiple members forecasting snowfall with this system
instead of rain, so we will continue to monitor the event as it gets
closer temporally. Temperatures to end the week will be lower, in
the 20s for daytime highs, so it appears winter is making its debut
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1129 PM CDT Sat Nov 5 2022
Overall stuck with the same ideas from the 00z set of TAFs. Winds
will turn southwest, then west, and really begin to crank up
toward Sunday morning. These will last throughout the day, before
very slow decreasing Sunday night. Ceilings now look a bit lower
for Sunday, mainly for KDVL/KGFK/KTVF/KBJI. There may also be a
few light rain or light snow showers around on Sunday, but since
the confidence is low for when, where, and whether it may reduce
visibilities, left it out for now.
&&
.FIRE WEATHER...
Issued at 304 PM CDT Sat Nov 5 2022
Afternoon temps cool with gusty west winds. How fast they do and
how low dew points get will determine RH values. Based on forecast
far southeast fcst area....Grant county.... has best chance for RH
values blo 30 pct. WFO MPX coord with MIFC and included Grant
county in red flag warning for Sunday aftn. RH values really
increase farther north, so the north extent of any near critical
fire wx conditions is uncertain.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory from 3 AM to 9 AM CST Sunday for NDZ006-007-014-
015-024-026-028-054.
High Wind Watch from 9 AM CST Sunday through Sunday afternoon
for NDZ006-007-014-015-024-026-028-054.
Wind Advisory from 6 AM to 6 PM CST Sunday for NDZ008-016-027-
029-030-038-039-049-052-053.
MN...Wind Advisory from 9 AM to 6 PM CST Sunday for MNZ001>005-007-
008-013>015-022-027-029>031-040.
Red Flag Warning from noon to 6 PM CST Sunday for MNZ040.
&&
UPDATE...Godon
SHORT TERM...Riddle
LONG TERM...MM
AVIATION...Godon
FIRE WEATHER...RiddleHazardous weather outlook, Nov 5, 11:42 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1142 PM CDT Sat Nov 5 2022 NDZ006-007-014-015-024-026-028-054-070445- Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- 1142 PM CDT Sat Nov 5 2022 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Tonight Strong winds are expected to develop after 3 AM, with gusts to 45 mph expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds are expected to develop after 3 AM, with gusts to 45 mph expected. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ008-016-027-029- 030-038-039-049-052-053-070445- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin- West Otter Tail-Grant-Pembina-Eastern Walsh-Grand Forks-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland- 1142 PM CDT Sat Nov 5 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds develop on Sunday, with gusts to 50 mph possible into the Red River Valley. Near critical fire weather conditions are possible on Sunday afternoon south of Highway 2, with the potential for critical fire weather conditions south of Interstate 94. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ006-009-016-017-023-024-028-031-032-070445- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena- 1142 PM CDT Sat Nov 5 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty west winds are expected on Sunday. Blowing dust or dirt may result in localized visibility restrictions, especially near finely tilled fields. Finally, hunters should think twice about venturing out on any ponds or lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
High Wind Warnings in North Dakota, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.